Carbocisteine Update

Oh dear, just as I start to see the benefits of the tablets (aided by the Flutter device) I've had to stop taking them!

Exactly a week after starting the mucus was beginning to thin quite nicely & the Flutter made it easier to shift ... then it all started to go wrong!

How do I describe this in a pleasant way? My wife decided to keep her distance and resorted to a peg on her nose, the dogs even left the room!

Stomach cramps became really quite painful.

Yesterday I had to drive to Huddersfield (work thing) and, just as I was about to drive out of the town I thanked God for placing a Morrison's store in the right place - I had only seconds to spare!

The cramps got worse, the effects were/are not pleasant in any way and I've stopped the tablets as of last night. I'll be phoning the Dr's today to let them know.

Frustrating as they were showing promising signs of working and, rechecking the information leaflet my side effects don't seem to match the listed effects.

Oh well, still not back at square one as I have the Flutter to fall back on (thanks again Nanny).

Best wishes and all have a great May Bank Holiday weekend .... Whitby (if things settle down in time!)

Hehe, scrolled down to post and saw the "Add photo" button ..... don't think so!!!

10 Replies

  • It may just be a stomach virus which you have caught whilst you are taking the carbosisteine. There's a lot of it about, as they say. Do hope you are feeling better soon.

  • Argh! There is nothing worse than cramps and almost getting caught short! Hope you feel better today, huff xxx

  • Feel better soon as stomach cramps are not nice. You can maybe give the tablets another try say in a week or two and see if the same thing happens. Hope not! xxx

  • So sorry you are unwell but as SS says it could be a virus.   Have you thought about  starting again once you feel better. This way you should know whether it is side affects or a bug. Hope you feel better soon. X

  • Interesting points - I'll see what the Dr says (staying away from the nutty professor GP I've mentioned previously)

    Many thanks All

  • Oh dear! I've got the t-shirt with this one. Was put on Carbocisteine when I was in hospital. After a few days I had my first and most explosive 'episode' on a commode, in the ward, in the middle of visiting time. Can't describe how I felt. A nurse - in fits of laughter- said I could clear a room in 15 seconds. Your dogs seem to know what she meant!!

    That was 20 months ago. It went on, mainly in the mornings but made me feel 'not well' all day. Problem was they changed lots of medication when I was in hospital so it wasn't easy to know what was causing it. They also put me on a high fat diet because I'm so underweight. There seemed to be a link between fatty food and problems next morning. I did try stopping the Carbocisteine for a bit but they do help to get gunk up [this is all quite disgusting!] so I'm still on them - 20 months now. 

    This is becoming a saga. Sorry. My GP put me on Mebeverine, an antispasmodic. No side effects. I can eat fatty foods again, with caution. I take one Mebeverine before our evening meal and on the now, thank goodness, rare occasion that I have problems in the morning I take another then. Sorted. Sort of.

    I hope this helps a bit. My thinking is keep my chest as clear as possible to avoid infections and sort other problems out as best I can.

    Good luck with this. I know how you feel, and the way you described it all made me laugh, though it really isn't funny. Hope it settles down and that you enjoy Whitby. I envy you that - we live by the sea but love that bit of coast too.

    Take care, Sue.

  • I take carbosystene in capsule form,two morning and two night time,and I have no problems bringing up the pleghm now.My doctor told me they were made for cystic fibrosis sufferers but weren't successful for them,and not every COPD patient finds they help so I guess I've been lucky

  • Hi, just a thought, did you drink lots of after while taking the capsules as they can cause cramps if not enough water taken while taking them.

  • I agree with the others. You probably have the stomach virus. I would give the pills one more try. I'm dealing with the stomach bug myself.  Good luck.                ☺ Rubyxx 😊

  • I'm beginning to think every one is right about the stomach bug ... my wife had the same problem yesterday and she doesn't take the drugs. Many thanks

You may also like...